Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 12, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 19, 2008, 2:12 PM MDT. It took effect at Apr 20, 2008, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2008, 2:12 PM MDT (20:12 UTC)
- In effect from
- Apr 20, 2008, 9:00 AM MDT
- Expired
- Apr 20, 2008, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 192012 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 212 PM MDT SAT APR 19 2008 IDZ021-201030- /O.NEW.KPIH.WI.Y.0012.080420T1500Z-080421T0300Z/ /O.CON.KPIH.LW.Y.0002.000000T0000Z-080420T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 212 PM MDT SAT APR 19 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WINDS ARE FORECAST TO INCREASE SLIGHTLY THROUGH THIS EVENING TO BETWEEN 15 AND 25 MPH. AFTER SUNSET...THEY ARE FORECAST TO DECREASE SLIGHTLY...BUT WILL RAPIDLY INCREASE DURING THE DAY SUNDAY. BY SUNDAY AFTERNOON...WINDS ARE FORECAST TO REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. A LAKE WIND ADVISORY MEANS THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ017-020-201030- /O.NEW.KPIH.WI.Y.0012.080420T1500Z-080421T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY 212 PM MDT SAT APR 19 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. WINDS ARE FORECAST TO BEGIN INCREASING LATE TONIGHT INTO SUNDAY MORNING. BY SUNDAY AFTERNOON...MUCH OF THE SNAKE RIVER VALLEY IS FORECAST TO SEE SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS75 KPIH 200225 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 825 PM MDT SAT APR 19 2008 IDZ021-201200- /O.CAN.KPIH.LW.Y.0002.000000T0000Z-080420T0300Z/ /O.CON.KPIH.WI.Y.0012.080420T1500Z-080421T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 825 PM MDT SAT APR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE LAKE WIND ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. WINDS HAVE DECREASED THIS EVENING THUS THE LAKE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...WINDS ARE FORECAST TO RAPIDLY INCREASE DURING THE DAY SUNDAY. BY SUNDAY AFTERNOON...WINDS ARE FORECAST TO REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ017-020-201200- /O.CON.KPIH.WI.Y.0012.080420T1500Z-080421T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY 825 PM MDT SAT APR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY. WINDS ARE FORECAST TO BEGIN INCREASING LATE TONIGHT INTO SUNDAY MORNING. BY SUNDAY AFTERNOON...MUCH OF THE SNAKE RIVER VALLEY IS FORECAST TO SEE SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 200846 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 246 AM MDT SUN APR 20 2008 IDZ017-020-021-202115- /O.CON.KPIH.WI.Y.0012.080420T1500Z-080421T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 246 AM MDT SUN APR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... WINDS WILL BEGIN TO INCREASE SHORTLY AFTER SUNRISE AND REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH BY MID DAY. WINDS WILL REMAIN STRONG INTO THE EVENING HOURS AND THEN GRADUALLY DIMINISH AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS. $$
000 WWUS75 KPIH 200903 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 303 AM MDT SUN APR 20 2008 IDZ017-020-021-202115- /O.CON.KPIH.WI.Y.0012.080420T1500Z-080421T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 303 AM MDT SUN APR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. WINDS WILL BEGIN TO INCREASE SHORTLY AFTER SUNRISE AND REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH BY MID DAY. WINDS WILL REMAIN STRONG INTO THE EVENING HOURS AND THEN GRADUALLY DIMINISH AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS. $$
000 WWUS75 KPIH 202015 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MDT SUN APR 20 2008 IDZ017-020-021-210300- /O.CON.KPIH.WI.Y.0012.000000T0000Z-080421T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 215 PM MDT SUN APR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE SNAKE RIVER VALLEY. SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE FORECAST INTO THE EVENING HOURS AND THEN GRADUALLY DIMINISH AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO STRONG CROSSWINDS. $$
000 WWUS75 KPIH 210247 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 847 PM MDT SUN APR 20 2008 IDZ017-020-021-210400- /O.EXP.KPIH.WI.Y.0012.000000T0000Z-080421T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 847 PM MDT SUN APR 20 2008 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS ARE EXPECTED TO CONTINUE TO WEAKEN THROUGHOUT THE NIGHT. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:00 AM MDT, 11 hours 12 minutes earlier.
Area forecast discussion, Apr 19, 3:00 AM MDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 300 AM MDT SAT APR 19 2008 .SHORT TERM...TODAY THROUGH MONDAY NIGHT. NEXT UPSTREAM LOW CLEARLY VISIBLE ON SATELLITE IMAGERY AS IT WAS SETTLING INTO THE SEATTLE AREA EARLY THIS MORNING. FURTHER SOUTH...SUB-TROPICAL WAVE WAS ACCELERATING NE TOWARD SRN NEVADA WITH ATTENDING MID TO UPPER LEVEL MOISTURE ADVANCING ACROSS NRN NEVADA INTO SRN IDAHO. EARLY MORNING SURFACE ANALYSIS PLACES BROAD TROUGH OVER GREAT BASIN EXTENDING NORTH THROUGH FORECAST AREA WHILE MARINE PUSH WAS CLEARLY EVIDENT ACROSS OREGON/WASHINGTON BORDER AREA AS HIGH PRESSURE SURGED EAST. MAIN WEATHER ACTIVITY CURRENTLY ASSOCIATED WITH BAROCLINIC ZONE EXTENDING FROM CNTRL OREGON NE THROUGH THE IDAHO PANHANDLE. NOT ANTICIPATING ANYTHING MORE THAN MID/UPR CLOUDS FROM WAVE TO SOUTH TODAY. MAIN FOCUS WILL BE WITH BAROCLINIC ZONE AS IT SHIFTS EAST TODAY ADVANCING INTO THE CNTRL MOUNTAIN REGION THIS AFTERNOON. BOTH GFS/NAM RATHER DRY ACROSS THE REMAINING PORTION OF FORECAST AREA AND THUS HAVE GENERALLY TRENDED POPS DOWN THIS MORNING AND THIS AFTERNOON WITH THE EXCEPTION OF THE CNTRL MOUNTAINS WHERE LIKELY PRECIPITATION CHANCES REMAIN. WITH THE APPROACHING UPPER LOW...THE FLOW ALOFT IS EXPECTED TO INCREASE ACROSS THE REGION TODAY AND WITH UNSTABLE LOW LEVEL LAPSE RATES EXPECTATION IS THAT GOOD PORTION OF 700MB 20-30KTS WINDS WILL MIX DOWN TO SURFACE AS GUSTS THIS AFTERNOON. MODEST FRONTAL BOUNDARY ALSO SURGES UP SNAKE VALLEY THIS AFTERNOON AND THUS HAVE BUMPED WINDS UPWARD WHICH HAS PROMPTED THE ISSUANCE OF A LAKE WIND ADV FOR AMERICAN FALLS THIS AFTERNOON/EARLY EVE. LITTLE PROGRESS NOTED WITH UPPER LOW THROUGH SUNDAY MORNING AS IT REMAINS POSITIONED OVER WASHINGTON. MODELS HAVE BEEN RATHER CONSISTENT IN EJECTING A WAVE THROUGH THE BASE OF THE LOW ACROSS FORECAST AREA SUNDAY AFTERNOON WHICH SHOULD HELP TO GENERATE OUR BEST CHANCE OF PRECIPITATION. STRONG SURGE OF COLD AIR WILL ACCOMPANY EJECTING WAVE AS WELL AS STRENGTHENING SURFACE PRESSURE GRADIENT. WINDS LIKELY STRONG ENOUGH SUNDAY FOR WIND ADVISORY AND HAVE MAINTAINED THIS ELEMENT OF GOING FORECAST HOLDING OFF ON HIGHLIGHT FOR NOW. AS WAVE LIFTS INTO MONTANA SUNDAY NIGHT MAIN DYNAMICAL FOCUS WILL SHIFT INTO THAT REGION AND EVENTUALLY SRN CANADA LEAVING SRN IDAHO UNDER BROAD CYCLONIC FLOW WITH ILL DEFINED FORCING. THUS HAVE GENERALLY RAMPED PRECIP POTENTIAL UP TONIGHT INTO SUNDAY THEN ALLOWED IT TO GRADUALLY FALL OFF SUNDAY NIGHT THROUGH MONDAY NIGHT. WITH EJECTING WAVE PASSING THROUGH AREA SUNDAY AFTERNOON WE COULD SEE THUNDER SNOW AND THUS HAVE ADDED SLIGHT CHANCE MENTION OF TSTMS TO FORECAST...BELIEVE FOCUS WILL BE OVER ERN HIGHLANDS IN AFTN JUST AHEAD OF EJECTING FEATURE. SNOWFALL TOTALS LATE TONIGHT THROUGH SUNDAY NIGHT PLACE CNTRL MOUNTAINS AND SNAKE HIGHLANDS NOSING UP NEAR WARNING CRITERIA BUT FALLING SHORT ENOUGH TO PRECLUDE ANY HIGHLIGHTS AT THIS TIME. BULK OF SNOWFALL WILL LIKELY BE ABOVE 7500 MSL SO WILL CONTINUE TO MONITOR SITUATION FOR NOW. ANOTHER WARM AFTERNOON TODAY IN SW FLOW...AIRMASS TURNS DECIDEDLY COLDER SUNDAY/MONDAY WITH AFTERNOON HIGHS GENERALLY RUNNING 10-20 DEGREES BELOW NORMAL. HUSTON .LONG TERM...TUESDAY THROUGH NEXT SATURDAY NIGHT. MIDDLE OF THE WEEK REMAINS COOL AND UNSETTLED AND MODELS ARE IN AGREEMENT WITH THIS SCENARIO. UPPER LEVEL LOW FINALLY MOVES OFF TUESDAY AND WEDNESDAY BRINGING SOME WARMING BY WEDNESDAY. THURSDAY THROUGH THE WEEKEND BECOMES ALMOST A TOSS UP AND USED QUITE THE BROAD BRUSH TO PAINT THIS FORECAST. ALSO KEPT THINGS IN LINE WITH NEIGHBORING OFFICES. ECMWF KEEPS THINGS COOLER AND WETTER WHILE THE GFS BRINGS US INTO A SOUTHWESTERLY FLOW. USING GUIDANCE FROM THE NCEP KEPT THINGS A BIT CLOSER TO THE COOLER ECMWF. ALL THAT SAID...REALLY DID NOT MODIFY EXISTING FORECAST MUCH AFTER THURSDAY BECAUSE OF THE MODEL DISCREPANCIES. DITTMANN && .AVIATION...TRANSITION DAY FOR THE REGION AS A LARGE UPPER LOW MAKES ITS WAY INTO THE PACIFIC NORTHWEST/NORTHERN ROCKIES TODAY. TAF SITES ACROSS SE IDAHO WILL REMAIN VFR BUT EXPERIENCE SOME GUSTY WINDS THIS AFTERNOON AND A NOTICEABLE INCREASE IN CLOUDS AFTER 00Z. DITTMANN && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 2 PM THROUGH 9 PM MDT TODAY FOR AMERICAN FALLS RES ZONE 21. SEE STATEMENTS FOR FURTHER DETAILS. &&
Hazardous weather outlook, Apr 19, 4:00 AM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT SAT APR 19 2008 IDZ017>025-031-032-201045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A MODEST COLD FRONT WILL PUSH INTO THE REGION TODAY WITH THE BEST FOCUS FOR PRECIPITATION EXPECTED OVER THE CENTRAL MOUNAINS AND UPPER SNAKE HIGHLANDS THROUGH THE PERIOD. WINDS WILL ALSO INCREASE WITH THE ADVANCING COLD FRONT AND HENCE...A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE AMERICAN FALLS RESERVOIR FROM 2PM THROUGH 9PM TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UNSETTLED SPRING LIKE WEATHER PATTERN WILL CONTINUE ACROSS THE REGION THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:28 AM MDT | Lake Wind Advisory | PIH | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.